Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Treatment for recurrent diarrhea - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   Hi I've had Medical question...I've had diarhea for the past week, not able to eat much of anything now, have really bad abdominal cramping and gas Ouchie Woww..initially just thought it was the monthly lady thing, but it does not seem to get any better. Talked to my gp office on Thursday and they suggested immodium which I've taken for the past day and half and dont seem to be getting any better..any thoughts...started to get a little concerned :(
Doctor :   Hi
User :   I have really bad "squirts" and no blood in stool...
Doctor :   Can you describe the consistency of the stools?
User :   sorry to be disqusting...
Doctor :  
That is fine.
User :   sure the stool looks like the consistency of a serving of oatmeal that been added to a gallon of water, color is light brown, a small bit of bubling when it's flushed...
User :   the immodium multi symptom tablets that I've taken have done totally nothing...
User :   I took my temp over the past few days and its...99.4....was 98.5 yesterday...
Doctor :   Do you have vomiting too.
Doctor :  
How many episodes of diarrhea do you have in a day.
User :   no but stomach feels bloating like gas and then I have really bad gas too...
User :   I've taken gas ex a few time to try and help but it seems to have not done a lot.
User :   been drinking a lot of fluids, to remain hydrated...
User :   strange thing is...
User :   i woke up this morning, ate a banana and then had some crackers...this was at 10:30 am.
Doctor :  
User :   felt fine all day then stomach.intestinal area around 5ish started getting really nosiey and then i had to go the bathroom...
User :   multiple times...
User :   that lasted about half and hour, went to bathroom about 6 times
User :   then was fine for the next two hours and then the same thing again..around 8:30
Doctor :  
User :   wondering if I have a bacterial infection....
Doctor :  
Have the episodes remained the same since the last few days.
User :   yes....
Doctor :   Ok.
User :   they weren;t like this all has just gotten progressively worse...and my poor rear is not feeling so hot either...getting a little irriatated
Doctor :   May I know your age and gender?
Doctor :  
Do you have any other medical illness?
User :   yes female 39
User :   no, just allergies to mold and pollen
Doctor :   Are you on any pills?
User :   besides that relatively healthy
User :   I've not been taking my claritin d for the past couple of weeks just trying to keep things drug free
User :   thoughts?
Doctor :  
Let me explain it to you.
Doctor :  
From the brief history that you provided it an infection of the gut cannot be completely ruled out.
Doctor :   I shall suggest you a few measures.
Doctor :   1. Stop the immodium tablets.
Doctor :  
2. Continue with the hydration measures.
Doctor :  
3. You may need a course of antibiotics and a few tests on the stool sample.
Doctor :   4. lactobacillus supplements are essential.
Doctor :  
Hence i would suggest you use sporolac tablets.
User :   whats that? achiplilodus tablets?
Doctor :   Lactobacillus is a normal commensal that is essential in the gut.
User :   ok looking for something to help make me more comfortable until the morning when the doctors office is open
User :   really dont have the energy to run out and go shopping either
Doctor :  
DIarrheal episodes can cause heavy loss of these bacteria and can lead to a potentially dangerous condition called pseudomembraneous colitis.
Doctor :  
This is equally important especially when you are having multiple episodes of diarrhea.
User :   is that why my bottom hurts?
Doctor :   5. You can use kaopectate instead of immodium.
Doctor :  
These are beneficial in infective diarrhea
User :   ok thanks...I've got gasex/malox will that help?
User :   or maybe peptobismo...
Doctor :   I would suggest you to hold gasex/malox, till you get a stool test.
Doctor :  
As it can be dangerous in an infective diarrhea
Doctor :  
6. For the pain, you can try tablet bentyl twice a day.
User :   but the gas is so uncomfortable :(
User :   Can I take an alleve, dont have any benedryl
Doctor :   It is not benedryl, it is bentyl.
User :   whats that?
Doctor :  
It is contains dicyclomine.
Doctor :  
A drug effective for cramps.
Doctor :  
Have you followed?
User :   oh...dont really have that around either :(
Doctor :  
It is an OTC drug.
User :   ok...will alleve be ok to take?
Doctor :   A drug that is made OTC recently.
User :   yes I've followed....
Doctor :   You may try that, but I would suggest you to try dicyclomine first.
User :   was hoping something around the house would be good to help calm the cramps and the bloating before i can get to the doctor in the Am...dont want to go to the Emergency room
Doctor :  
Since your pain is more of cramps.
User :   i think its gas :)
Doctor :  
If your pains are severe and not reducing with the medications then visit the ER.
User :   will do thanks for the help...where are you at?
User :   india?
Doctor :  
Yes, I am from India.
Doctor :  
Do you have any other query?
User :   awesome :) a very friendly part of the world and educated...thanks for the help and have a blessed day...
Doctor :  
Please fill the feedback form too.
Doctor :  
Thanks for consulting me. Bye for now. Please refer your friends to our service.
User :   will do...
Question is related to
Diseases and Conditions
Lab Tests
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor